MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH
Catalog Number 1190300
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hernia (2240)
Date of Event 10/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusion can be made.As reported, the reason for the hernia recurrence was "poor healing/poor adhesion development." based on the information provided at this time,we are unable to determine to what degree, if any, the mesh implant used to treat the patient may have caused or contributed to the patient's condition and hernia recurrence.Recurrence is a known inherent risk of hernia repair surgery with or without the use of mesh.Recurrence is listed in the adverse reaction section of the instructions-for-use as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
It was reported that a patient who is part of a clinical study ((b)(46)) experienced a hernia recurrence on (b)(6) 2015 - the subject patient underwent the repair of a midline incisional hernia using the phasix mesh.Absorbable monofilament sutures were used to fixate the mesh and the fascia/skin were fully closed.On (b)(6) 2017 - the subject patient was diagnosed with a recurrent midline incisional hernia.This adverse event was assessed at this time, as moderate in severity, possibly related to the study device and possibly related to the index procedure.On (b)(6) 2018 - the subject patient underwent repair of the recurrent hernia (primarily with no mesh), with explant of the phasix mesh.The fascia/skin were fully closed.As reported, the reason for the hernia recurrence was "poor healing/poor adhesion development.".

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8037027
Report Number1213643-2018-03835
Device Sequence Number1643361
Product Code OOD
UDI-Device Identifier00801741077685
UDI-Public(01)00801741077685
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2015
Device Catalogue Number1190300
Device Lot NumberHUXKTP21
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2018
Initial Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient Weight75